Texas, 2014Hail and Damaging Winds in Texas, July 3, 2014
July 3, 2014 · NWS SHV · 3 events in 1 county or zone
The combination of a cold front that moved into the forecast area along with outflow boundaries from a residual boundary that moved into the area overnight and into the morning Thursday along with warming temperatures and divergence aloft produce showers and thunderstorms over Deep East Texas and lower parts of Northwest Louisiana. These storms kept firing on outflow boundaries from other storms…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a cold front that moved into the forecast area along with outflow boundaries from a residual boundary that moved into the area overnight and into the morning Thursday along with warming temperatures and divergence aloft produce showers and thunderstorms over Deep East Texas and lower parts of Northwest Louisiana. These storms kept firing on outflow boundaries from other storms with a slow drift to the south and southwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 3, 2:58 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 2:58 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT THU JUL 3 2014
.DISCUSSION...
THE COOL FRONT CONTINUES TO EASE INTO THE SOUTHWEST HALF OF THE
CWA AS INDICATED BY THE CU FIELD AND POPCORN SHOWERS AHEAD OF THE
FRONT. DEW POINTS ARE STILL HIGH BEHIND THE CONVECTION...BUT FALLING
AND THERE IS LITTLE IF ANY CONVERGENCE AHEAD OF THE FRONT. THE
BEST FEATURE IS THE DIVERGENCE ALOFT. ALSO...A PRE FRONTAL TROUGH
REALLY A REMNANT MCS...IS FIRING THUNDERSTORMS SOME STRONG NEAR
CONROE. AT ANY RATE...OUR COVERAGE AS BLEAK AS IT IS WILL LINGER
FOR THE DAYLIGHT HOURS WHILE SINKING SOUTHWESTWARD. OUR VAD IS
SHOWING DEEP NORTHERLY FLOW IN PLACE ALREADY. SKIES WILL BECOMING
PARTLY CLOUDY WITH BELOW AVERAGE LOW AND HIGHS FOR THE HOLIDAY
WEEKEND. NOT MUCH EXPECTED FROM THE DEPARTING RAIN AND PERHAPS NOT
AGAIN UNTIL EARLY NEXT WEEK WITH AFTERNOON ISOLATED THUNDER
RETURNING OFF OF THE GULF AS UPPER LEVEL HEIGHTS SLOWLY RISE. /24/
&&
.PREV DISCUSSION... /ISSUED 145 PM CDT THU JUL 3 2014/
DISCUSSION...
THE COOL FRONT IS ABOUT HALF WAY ACROSS THE CWA FROM NEAR MOUNT
PLEASANT TX TO NEAR SHREVEPORT AND EDGING ACROSS I-20 DOWN TO NEAR
MONROE. THE NEW CU FIELD IS A BIT FARTHER SOUTH AHEAD OF THE FRONT
WHICH IS DRIFTING TO THE SOUTH AND SOUTHWEST. SUBSIDENT AIR OVER
NE TX WHICH HAS SPREAD OVER INTO NORTHWEST LA FROM THIS LATE
MORNINGS DECAY. LOWER DEW POINTS WILL EVENTUALLY SPREAD SOUTH OF
I-20 LATER THIS AFTERNOON ON NORTHEASTERLY WINDS.
SO FAR THE ONLY NEW CONVECTION IS ON OUR CORNERS NEAR MINEOLA AND
JENA. MEANWHILE...THE OUTFLOW SOUTH OF OUR TEXAS COUNTIES HAS NEW
DEVELOPMENT WILL CONTINUE TO CUT OFF MOISTURE INTO NORTHEAST AND
DEEP EAST TEXAS TOO...BUT WITH A BIT OF DIVERGENCE ALOFT AND
HEATING WILL KEEP SLIGHT CHANCE WORDING CLOSE TO THE FRONT THROUGH
THE AFTERNOON.
PREV DISCUSSION... /ISSUED 1253 PM CDT THU JUL 3 2014/
AVIATION...
VFR CONDITIONS SHOULD CONTINUE THROUGH THE 18Z TAF PERIOD. A WEAK
SFC FRONT CONTINUES TO MIX S ACROSS E TX/N LA EARLY THIS
AFTERNOON...AND EXTENDS FROM NEAR A INJ...TO CRS...TO JUST S OF
TYR/GGG AND INTO N LA JUST S OF THE I-20 CORRIDOR S OF SHV AND
MLU. HAVE STARTED TO SEE A SCT CU FIELD DEVELOP JUST S OF THIS
BNDRY...WITH SFC HEATING/RESULTANT INSTABILITY ALLOWING FOR THE
POTENTIAL FOR ISOLATED CONVECTION TO DEVELOP THIS AFTERNOON MAINLY
OVER DEEP E TX/SRN SECTIONS OF NCNTRL LA. AN OUTFLOW BNDRY FROM
EARLIER CONVECTION OVER NE TX HAS SCOURED THE AIR MASS OVER DEEP E
TX AND HAS PULLED UP STATIONARY OVER CNTRL AND SE TX...THUS
FOCUSING MORE SCT CONVECTION OVER THESE AREAS. GIVEN WHAT HAS
HAPPENED...AND THE LIMITED FORCING ALONG THE SFC FRONT...WILL
KEEP ANY MENTION OF CONVECTION OUT OF THE LFK TERMINAL FOR THE
PERIOD...BUT MAY HAVE TO AMEND SHOULD CONVECTION THREATEN THIS
AREA. FARTHER N...WILL SEE CONVECTIVE DEBRIS IN THE FORM OF
AC/CIRRUS AFFECT MUCH OF THE REGION THIS AFTERNOON AS CONVECTION
NEAR/JUST S OF THE RED RIVER IN N TX PERSISTS. THIS DEBRIS SHOULD
THIN THIS EVENING...ALTHOUGH THE CIRRUS SHOULD PERSIST THROUGH THE
END OF THE TAF PERIOD. THE SFC FRONT IS EXPECTED TO PULL UP
STATIONARY TONIGHT OVER SE TX/SRN LA...WHICH MAY RESULT IN AT
LEAST ISOLATED CONVECTION PERSISTING OVERNIGHT OVER THESE
AREAS...S OF LFK. ENE WINDS 5-10KTS THIS AFTERNOON WILL DIMINISH
BELOW 5KTS AFTER 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 90 66 92 69 / 10 10 10 10 10
MLU 63 87 63 90 65 / 10 10 10 10 10
DEQ 60 88 62 90 65 / 10 10 10 10 10
TXK 64 88 64 90 68 / 10 10 10 10 10
ELD 61 87 60 90 63 / 10 10 10 10 10
TYR 67 90 68 92 71 / 20 10 10 10 10
GGG 66 90 66 92 69 / 10 10 10 10 10
LFK 70 90 68 93 69 / 20 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
24
Hazardous weather outlook, Jul 3, 12:15 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT THU JUL 3 2014
ARZ059-070-071-LAZ001>003-010>014-017>022-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-041815-
LITTLE RIVER-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
115 PM CDT THU JUL 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARKANSAS...FOR SOME OF NORTHWEST AND MUCH NORTH CENTRAL
LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR EXTREME
SOUTHEAST OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ALONG AND AHEAD OF A WEAK COOL FRONT OVER PARTS OF THE FOUR STATE
AREA TODAY. THE FRONT STRETCHES FROM IDABEL OKLAHOMA...TO MOUNT
PLEASANT TEXAS...TO MINDEN LOUISIANA...TO MONROE AND IS DRIFTING
TO THE SOUTH AND SOUTHWEST. ANY ISOLATED THUNDERSTORMS MAY PRODUCE
BRIEF HEAVY RAINFALL...LIGHTNING AND GUSTY WINDS. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ANY CHANCE FOR ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS PARTS
OF DEEP EAST TEXAS THROUGH FRIDAY AND THEN REALLY DIMINISH FOR THE
BALANCE OF THE HOLIDAY WEEKEND. ISOLATED AND MAINLY AFTERNOON
THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ050-051-060-061-072-073-LAZ004>006-041815-
SEVIER-HOWARD-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-CLAIBORNE-
LINCOLN-UNION LA-
115 PM CDT THU JUL 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL ARKANSAS AND
FAR NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE HOLIDAY WEEKEND LOOKS VERY NICE AND DRY. ISOLATED AND MAINLY
AFTERNOON THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
24
In the hours before
Special weather statement, Jul 3, 4:12 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT THU JUL 3 2014
LAZ018-032300-
NATCHITOCHES-
512 PM CDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CHOPIN AND GORUM...
AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COLFAX...MOVING
SOUTHEAST AT 5 MPH ALONG AND NEAR INTERSTATE 49 IN SOUTHERN
NATCHITOCHES PARISH. THIS STORM WILL AFFECT MILE MARKERS 111 NORTH
THROUGH MILE MARKER 116 INCLUDING CHOPIN. ANOTHER STRONG THUNDERSTORM
WAS LOCATED NEAR GORUM ALSO MOVING SOUTHEAST.
VERY HEAVY DOWNPOURS OF RAINFALL REDUCING VISIBILITIES...DEADLY
LIGHTNING...DIME SIZE HAIL...AND WINDS AROUND 40-45 MPH ARE EXPECTED
WITH THIS STORM ALONG INTERSTATE 49.
06Special weather statement, Jul 3, 4:25 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT THU JUL 3 2014
TXZ152-032315-
NACOGDOCHES-
525 PM CDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
DOUGLASS...
AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM TO THE EAST OF DOUGLASS ALONG
STATE HIGHWAY 21...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL
AFFECT AREAS ALONG AND TO THE SOUTHWEST OF STATE HIGHWAY 21 AND
TO THE NORTHWEST OF STATE HIGHWAY 7.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH LOCALLY HEAVY DOWNPOURS AND DEADLY LIGHTNING.
06Thunderstorm Wind, Angelina
- When
- July 3, 5:13 PM CST
- Where
- Angelina County, 1.82 mi SE of Pollok
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.450, -94.860
Trees and powerlines were downed in the Pollock community near the Hwy. 7 and Hwy. 69 intersection.
Hail, Angelina
- When
- July 3, 5:48 PM CST
- Where
- Angelina County, 1.38 mi S of Lufkin
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.330, -94.730
Quarter size hail was reported on North Timberland Drive near the intersection of Kurth Drive.
Thunderstorm Wind, Angelina
- When
- July 3, 6:30 PM CST
- Where
- Angelina County, 1.77 mi E of (Lfk)angelina Co Arp
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.230, -94.720
Trees were downed on a powerline on FM. 819 east of Burke, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, July 3, 20141 death · 1 injured · 1 event
- Excessive Heat in California, July 3, 20141 death · 1 event
- Rip Current in Alabama, July 3, 20141 death · 1 event
- Hurricane and Tornadoes in North Carolina, July 3 to 4, 2014$2.3 million · EF1 · 9 events
- Wildfire in California, July 3 to 6, 20144 injured · $900,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 3, 2014$710,000 · 1 in hail · 23 events
- Tropical Storm in Guam, July 3 to 5, 2014$1.5 million · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20143 injured · $85,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New York, July 3, 2014$37,000 · 1.5 in hail · 49 events
- Flash Flood and Damaging Winds in North Carolina, July 3, 20141 injured · $160,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in New York, July 3, 2014$160,000 · 1 in hail · 13 events
- Hail and Damaging Winds in South Carolina, July 3, 2014$200,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519073, 519075, 519074.